Nathan is a 12-year old with a history of asthma, diagnosed 2 years ago. He is an outgoing, active boy and participates in a swim club and a basketball team, but he has had a difficult time adjusting to the limitations of his asthma. He has learned to control acute attacks by using an albuterol (Proventil) MDI, and because his asthma is often triggered by exercise, he has also been using a budesonide (Pulmicort) inhaler and taking montelukast (Singulair) After completing in his swim meet at the local indoor pool, Nathan began experiencing respiratory distress. He alerted his coach, who retrieved the albuterol inhaler from Nathan’s backpack. After two inhalations, Nathan was still in distress and the rescue squad was called. On admission to the emergency department, Nathan is in obvious distress with pulse oximeter readings of 90% to 91%. He has nasal flaring and bilateral wheezing is heard in the lung fields, pulse rate is 122 beats/min, and he is orthopedic. While treatment is started, the nurse asks him questions that he can nod or shake his head to answer. He shakes his head “no” when asked if he used his budesonide inhaler today and shrugs when asked about his last dose of montelukast. This activity contains 3 questions: Considering his history, medications, and location where Nathan’s asthma attach occurred, what might explain his acute attack? What medications would you anticipate will be prescribed to treat Nathan’s acute asthmatic attach and why? What changes might be made to Nathan’s medications? What teaching will Nathan and his family need prior to discharge?